Post # 1
There was a news story this week about Yasmin BC pill. I didn’t see it but my mom called me up asking what pill I take. I do take Yasmin. there was nothing new on the news. They were saying 23 Canadian women have died since 2007 while taking this pill.
My mom is freaking out, thinking I’m going to die. I called the doctor’s office to give her peace of mind. The receptionist said they’d received a lot of calls and my doctor isn’t concerned. Statistically, the risks are the same or similar to other BC pills. I was told I could make an appointment to talk about it with her and switch if I was really concerned.
I’m not really concerned… I’ve been on the pill for 3 years and have had no problems. Since being on the pill I’ve been acne free – it’s wonderful.
My wedding is in 5 months. I’m worried switching will make my face break out, I could gain weight, mood swings, etc. I dont’ want that when I have 5 months to my wedding. I also don’t want to have acne or gain weight. When I started on Yasmin, I was lucky and only had a headache when I got to the end of the pack – this lasted two months then I was fine. But who knows with something else?
Also, I’m planning on quitting the pill after the wedding. Fiance and I will use other forms of protection until we’re ready to conceive. I want my body to get use to being natural again.
I told my mom all this. She still thinks I should switch. She said it’s not worth it. I told her another pill could have the same risks. She said that since there was news coverage on this particular pill, it must be riskier.
Ugh i don’t know what to do. I don’t want my mom to keep worrying about me but I also don’t want to look horrid on my wedding day if there are bad side effects.
Post # 3
- Wedding: January 2013 - Harbourfront Grand Hall
@MissKit: I ALWAYS see lawsuit commercials for the pills Yaz, Yasmin and Ocella:
I would do some research on it if I were you, but if you don’t have a problem with the pill then your birth control is really not your mom’s business. Just tell her you switched so she can sleep at night….
Post # 4
@MissKit: Calm down. Deeeeep breathing 🙂 I literally just asked my doctor about this 20 minutes ago. I do not take Yaz or Yasmin (I am on a “mini pill” to avoid extra hormones) and he told me that the studies were flawed, it is still pregnant women and women who have just given birth that are more at risk of blood clots, and he feels that the pills are just getting a bad reputation right now (there are other stories from the past about different pills).
That is just what my doctor said, so I would talk to your own doctor. BUT if you haven’t experienced any problems and are getting checked regularly, I don’t think you have anything to worry about. Honestly, I’ve been on the same pill for over a decade and I have never had any negative impacts from it (at least that I’m aware of). Do not panic and make rash decisions based on some recent media coverage 🙂
Post # 5
I’m not panicking, I’m just upset. My mom and I are really close, and yes it’s not her business, but I didnt’ want to lie to her on the phone when she asked me what I took.
And now, I guess I feel guilty. Like I’m putting my life at risk for an acne-free face and no potential for weight gain.
Why did the news have to bring all this up now?
Post # 6
@MissKit: …because it happened now. So they are reporting on it. But there are three sides to every story and you need to consult your doctor if you are concerned, not just believe the media. All kinds of craziness is reported but that doesn’t make it true.
Post # 7
@MrsPanda99: It didn’t happen now though, the statistics they gave were from 2007. The girl in the article I read that they talked about died 3 years ago.
Post # 8
@MissKit: Perhaps the study just happened now then. I have no idea. I don’t take that pill, so I don’t care much. I asked my doc to see if he thought it was relevant to the pill I do take. I think a medical professional would be best suited to address concerns and switch your pill if need be (or if that’s what makes you feel comfortable).
My “mini pill” didn’t make me fat or get acne and it has very low hormone dosage. Maybe consider that 🙂
Post # 9
Another Bee posted something about this a couple of weeks ago:
You might be inclined to disagree with her, but her story is worth reading.
Post # 10
@KCKnd2: It’s not that I don’t disagree that it could have risks. I just don’t know if the risks are really GREATER than other BC pills. And I don’t know if I will ever know because I know my doctor will say it’s fine. The media doesn’t believe it is.
I feel like the “safer” thing is to switch, but ugh, I just don’t want to.
Post # 11
I was on Yasmin for 9 years, and studies like this regarding the pill cropped up every few years. And every few years I asked my doctor about it. All doctors (I’ve switched a few times) responded that the risks weren’t any greater for me (mid-20s, healthy, regularly working out) than any other pill.
I chose to remain on the pill until I went off BC all together last month. I never had any issues.
If you are concerned, you can switch. You still have time to regulate your body and your skin if you do have a reaction to a new pill.
Post # 12
@MissKit: I used to be on Yaz awas am one of the individuals that ended up hurt by that BC. i ended up being part of a class action lawsuit that just reached a settlement.
Anywho, mostly all types of contraceptives come with some form of risk. Just be aware and watch out for any warning signs. I was only on it for less than 3 months before I developed a complication.
Now, I have an IUD (mirena) that has a slew of serious side effects and is also part of lawsuits. However, I’ve had it for over 4 years and have not had any issues.
Post # 13
I was on it for 5 years, I’m still kicking and it was the best pill I ever took. Tried to go back on it last year, but my insurance insisted on giving me the generic(s), which didn’t work.
Post # 14
Pills containing drospirenone wouldn’t be my first choice, personally. When you’re already one it though, I would stick with it until after the wedding. I don’t think it’s the time to make any major switch that can affect how you look and feel.